MAUDE Adverse Event Report: BECKMAN COULTER IRELAND NAVIOS FLOW CYTOMETER, 10 COLOR/3 LASER

BECKMAN COULTER IRELAND NAVIOS FLOW CYTOMETER, 10 COLOR/3 LASER
Model Number 10 COLOR 3 LASERS
Medical Device Problem Code Fire (1245)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The field service engineer (fse) was dispatched and the data innovation pc was replaced with a new pc.Instrument was again operational.The computer (data innovation pc) was returned for investigation to bec and was received on january 23, 2018.The computer and its parts were assessed.The damage was too extensive within the power supply to determine the specific cause of this internal fire.However, whatever fire that did occur was completely contained within the power supply section of the computer itself, and self-extinguished on its own once power was removed.There is no evidence of any flames escaping the cabinet.It was observed that there was a large quantity of dust accumulated with the pc and the power supply itself.Bec internal identified - (b)(4).
 
Event or Problem Description
The customer reported that the power supply for the data innovation pc of their navios instrument caught fire.There was a contained fire and smoke reported.There was no death or injury associated with the event.Medical attention was not required by anyone involved in the event.The fire department was called but upon their arrival there was no longer a fire.A fire extinguisher was not used.
 
Additional Manufacturer Narrative
The field service engineer (fse) was dispatched and the data innovation pc was replaced with a new pc.Instrument was again operational.The computer (data innovation pc) was returned for investigation to bec and was received on january 23, 2018.The computer and its parts were assessed.The damage was too extensive within the power supply to determine the specific cause of this internal fire.However, whatever fire that did occur was completely contained within the power supply section of the computer itself, and self-extinguished on its own once power was removed.There is no evidence of any flames escaping the cabinet.It was observed that there was a large quantity of dust accumulated within the pc and the power supply itself.In an abundance of caution bec has reported the event.Follow up: - important supplemental information upon further assessment, bec determined that the personal computer (pc) involved in this event was not part of the installed navios system but was used to run third party software that facilitated bi-directional communication with the facility's laboratory information system (lis).The affected personal computer is not a medical device or an accessory device to the navios system; i.E., the navios system is independent of the third party software and is capable of processing patient samples without the use of the affected pc.The navios system was fully operational and had no reported issues related to this event.On april 10, 2018, bec followed up with the customer by phone to provide the following results of the event evaluation: the customer was informed that the investigation was completed and a replacement pc had been provided.It was observed that the returned pc was dusty and that may have been a contributing factor to the occurrence.Bec will be posting an advisory letter on our website recommending that customers add inspection and cleaning of pcs to routine laboratory maintenance.The customer was asked and stated that they had no additional questions and appreciated the feedback.The customer also stated that their internal laboratory procedure has been revised to shut down the pc at the end of each work day.Previously the pc was left on around the clock.Bec internal identifier - (b)(4).
 
Event or Problem Description

Brand Name
NAVIOS FLOW CYTOMETER, 10 COLOR/3 LASER
Common Device Name
FLOW CYTOMETER
Manufacturer (Section D)
BECKMAN COULTER IRELAND
lismeehan
o' callahgan's mills, country clare 92821
EI  92821
MDR Report Key7220569
Report Number1061932-2018-00002
Device Sequence Number10962937
Product Code OYE
UDI-Device Identifier15099590515522
UDI-Public(01)15099590515522(11)NO-DATA
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K990352
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Remedial Action Notification
Type of Report Initial,Followup
Report Date (Section B) 01/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other Health Care Professional
Device Model Number10 COLOR 3 LASERS
Device Catalogue NumberA52103
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/07/2018
Supplement Date Received by Manufacturer03/16/2018
Initial Report FDA Received Date01/25/2018
Supplement Report FDA Received Date04/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1